Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Should I restart HIV meds for lipoatrophy?
Dec 12, 2008

Dr. Pierone,

I recently was diagnosed with diabetes and I have been HIV+ for 12 years. This past March my doctor decided to take me off my medications(Tcells over 1000 and viral load less than 750). Last year, I started to notice that my face was sinking. This past summer my mother told me I look sick. It hurts my feelings and I was wondering how soon I can start treatment? This issue starting to affect me emotionally and I started to seclude in my apartment afraid that someone will laugh at me. Please help me....

Sincerely yours,

Luis

Response from Dr. Pierone

It sounds like you have HIV-related facial lipoatrophy which is a complication of some of the HIV medications, especially thymidine analogues like AZT (zidovudine, Retrovir, Combivir, Trizivir) and d4T (stavudine, Zerit).

Treatment with facial fillers like PMMA, Radiesse, and Sculptra will reverse the appearance of the sunken face and would certainly be appropriated. If you do restart HIV treatment it would be wise to steer clear of the medications that promote lipoatrophy.

I hope this information helps and best of luck!



Previous
Bioalcamid infection
Next
gastric bypass

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement